Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
krstank

Accutane Diary - 22 Yo Female

Recommended Posts

I am on day 8 of a 5 month isotretinoin trial. I take 40 mg once a day (I usually take it with dinner) and am using no other acne products - just lotion! Before accutane, my acne was mostly cystic and on my chin. I'm have nexplanon so I don't get regular periods so my acne was pretty consistent and didn't flare up for any specific reason; it was just always bad. I've been on antibiotics for years and finally I stopped because I was terrified of what it was doing to my immune system. My doctor at home always persuaded me against accutane but when I graduated from college and moved to Chicago my new dermatologist was AMAZED that I hadn't tried it yet. I'll summarize my symptoms below since I didn't start this until day 8

days 1-3 - lots of tiny whiteheads, existing acne turned into whiteheads

days 3-6 - my skin actually looked a lot better than usual, but it was also super greasy

days 7-8 - The main symptoms I've seen so far are extreme thirst and dry lips. I didn't get a huge scary "initial breakout" (my derm said she's only seen that twice in 10 years) but my acne is pretty bad right now and I'd say whiteheads are coming to the surface quicker than they usually do.

Good luck to everyone else on here!

Share this post


Link to post
Share on other sites

Days 10-12 - My acne was bad in the sense that it was so red and irritated. When my big whiteheads popped (I generally poke a hole in them to let them release pressure and empty slowly but lately I've been kinda bad and have popped some) there is a lot of fluid so they dry really crusty. Is this something anyone else has experienced?

Days 13-14 - My acne cleared up and now I have the least acne I've had in a long time! My neck is kind of broken out but my chin is mostly clear and I didn't even put a ton of foundation on yesterday, just over the spots. The dryness is definitely increasing and I've started to notice my face getting dry.

I've also been having a lot of stomach issues lately. I have pretty nasty acid reflux already that I take medicine for and its become worse since I got on accutane. My family wants me to go in to the doctor but I'm afraid they'll make me get off accutane.

Share this post


Link to post
Share on other sites

I wish you luck on your journey! Today is my 3rd day myself. I've been super thirsty as well- I guess it's good because it forces you to drink a lot of water which is good for your body anyways!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×